Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Louisville, KY

December 9, 2007Madison County, Kentucky

NWS Louisville, KY issued this flash flood warning at Dec 9, 2007, 4:44 PM EST for Madison County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2007, 4:44 PM EST (21:44 UTC)
Expired
Dec 9, 2007, 6:45 PM EST
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 5:02 PM ESTFLASH FLOODRichmond, KYNUMEROUSS ROADS UNDER WATER 1-4 FEET. SOME BUILDINGS FLOODED. MULTIPLE ROADS IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
369 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 092146
FFWLMK
KYC151-092345-
/O.NEW.KLMK.FF.W.0001.071209T2144Z-071209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EST SUN DEC 9 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 645 PM EST

* AT 442 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM MODERATE TO HEAVY RAIN SHOWERS ACROSS THE CITY OF
  RICHMOND AND MUCH OF CENTRAL MADISON COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHMOND

MODERATE TO HEAVY RAINFALL HAS RESULTED IN THE FLOODING OF CREEKS 
AND STREAMS ACROSS CENTRAL MADISON COUNTY WITH LAW ENFORCEMENT 
REPORTING SIGNIFICANT FLOODING THROUGHOUT THE CITY OF RICHMOND. 

ADDITIONAL RAINFALL OVER THE NEXT HOUR OR TWO COULD BRING AN 
ADDITIONAL ONE HALF TO THREE QUARTERS OF AN INCH OF RAINFALL TO 
RICHMOND AND CENTRAL MADISON COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3783 8441 3783 8418 3765 8418 3765 8441
TIME...MOT...LOC 2144Z 180DEG 0KT 3774 8429

$$
2 follow-up statements
000 
WGUS73 KLMK 092207
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
503 PM EST SUN DEC 9 2007

KYC151-092345-
/O.CON.KLMK.FF.W.0001.000000T0000Z-071209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
503 PM EST SUN DEC 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EST FOR
CENTRAL MADISON COUNTY...

AT 459 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING ACROSS RICHMOND IN CENTRAL MADISON COUNTY. NUMEROUS ROADS 
HAVE TAKEN ON ONE TO FOUR FEET OF WATER AND MANY ROADWAYS IN 
RICHMOND HAVE BECOME IMPASSIBLE. 

ROADS IN RICHMOND THAT HAVE TAKEN ON WATER INCLUDE BUT ARE NOT 
LIMITED TO...EAST MAIN STREET...URBAN STREET...WATER STREET...NORTH 
THIRD STREET...AND MADISON AVENUE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH ARE POSSIBLE IN 
THE NEXT HOUR OR SO BEFORE RAINFALL MOVES OUT OF THE AREA. THIS MAY 
RESULT IN ADDITION FLOODING ACROSS RICHMOND AND OTHER LOCATIONS 
ACROSS CENTRAL MADISON COUNTY. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3783 8441 3783 8418 3765 8418 3765 8441
TIME...MOT...LOC 2203Z 180DEG 0KT 3774 8429

$$

MACZKO
000 
WGUS73 KLMK 092343
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EST SUN DEC 9 2007

KYC151-092350-
/O.EXP.KLMK.FF.W.0001.000000T0000Z-071209T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
640 PM EST SUN DEC 9 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EST/545 PM CST/ FOR
CENTRAL MADISON COUNTY...

FLASH FLOODING IS NO LONGER OCCURRING ACROSS CENTRAL MADISON COUNTY 
AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM EST. 

HOWEVER...AREAL FLOODING IS STILL BEING REPORTED ACROSS MUCH OF 
CENTRAL MADISON COUNTY AND ESPECIALLY ACROSS THE CITY OF RICHMOND. 
AS A RESULT...A FLOOD WARNING HAS BEEN ISSUED FOR MADISON COUNTY 
THROUGH 1230 AM EST MONDAY. THE FLOOD WARNING REPLACES THIS FLASH 
FLOOD WARNING FOR CENTRAL MADISON COUNTY. 

LAT...LON 3783 8441 3783 8418 3765 8418 3765 8441
TIME...MOT...LOC 2340Z 180DEG 0KT 3774 8429

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 9, 3:15 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 9, 3:15 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST SUN DEC 9 2007

.SHORT TERM (TONIGHT AND MONDAY)...

QUASI-STATIONARY FRONT AND LOW PRESSURE WAVE ALONG IT CAUSING ALL
SORTS OF PROBLEMS TODAY. THE FRONT IS CURRENTLY LOCATED FROM
ROUGHLY OHIO COUNTY...TO FT. KNOX...TO JUST A HAIR NORTH OF
FRANKFORT. THE LOW PRESSURE WAVE IS MOVING ACROSS OUR CWA
CURRENTLY...CAUSING AMPLE SHOWERS WITH EMBEDDED THUNDERSTORMS
MAINLY ALONG AND EAST OF I-65. RAINFALL AMOUNTS OF A HALF INCH OR
MORE HAVE BEEN THE RULE...WITH A FEW MORE SITES EXPERIENCING OVER
AN INCH OF RAIN TODAY. FEWER MORE SCATTERED SHOWERS ARE STILL
FILTERING IN FROM THE WEST...WHICH ARE BEHIND THE FRONTAL
BOUNDARY. IN ADDITION...THERE IS QUITE THE TEMP GRADIENT N AND S
OF THE FRONT...LOW 40S N TO NEAR-RECORD HIGHS ACROSS SRN KY (70 AT
BWG...RECORD HIGH 71).

NAM12/GFS SHOW THAT THE FRONT WILL SAG SOUTHWARD TONIGHT AS THE LOW
PRESSURE MOVES OFF TO THE NORTHEAST...MAKING THE FRONT LOCATED
ROUGHLY FROM BWG TO LEX BY 06Z...AND ACROSS OUR FAR SERN CWA BY 12Z
TOMORROW. ANOTHER WEAK WAVE OVER NE ARKANSAS CURRENTLY WILL MOVE
ALONG THE FRONT NEWD...WHICH SHOULD BRING ANOTHER MAIN ROUND OF
SHOWERS WITH EMBEDDED STORMS TONIGHT. A STRONG 925MB JET WILL HELP
GENERATE THIS PRECIP AS IT OVERRUNS THE FRONT. SCATTERED SHRA AND
DRIZZLE WILL BE POSSIBLE OTHERWISE.

NAM BUFKIT PROGGED SOUNDINGS NORTH OF THE BOUNDARY TONIGHT INDICATE
A VERY STRONG INVERSION AGAIN. CONFIDENT THAT DENSE FOG WILL OCCUR
AGAIN TONIGHT...BUT ANY RAIN THAT OCCURS WOULD IMPROVE VSBYS
QUICKLY...AND GIVEN THE UNCERTAINTY OF THE TIMING OF ANY PRECIP AND
LOCATION OF THE FRONT...IT SEEMS TOO DIFFICULT TO PINPOINT THE BEST
AREA FOR DENSE FOG. THINK IT WILL BE SOUTH OF THE OHIO RIVER...AND
NORTH OF A LINE FROM BWG TO STANDFORD...OR ALONG AND ABOUT 50 MILES
NORTH OF THE FRONT...MAINLY BETWEEN 03Z AND 12Z. HAVE AREAS OF DENSE
FOG FOR OUR NORTH HALF...AND PATCHY DENSE FOG FOR THE SOUTH
OVERNIGHT IN THE GRIDS. MAY GO WITH AN SPS FOR NOW TO GIVE A HEADS
UP INSTEAD OF THE NPW. CONCERNING TEMPS...WILL BE A TIGHT GRADIENT
ACROSS THE CWA TONIGHT. HAVE UPPER 30S N TO MID 50S SE.

FOR MONDAY...FRONT WILL BE SOUTH OF THE CWA...WITH HIGH PRESSURE
SLIDING EASTWARD ACROSS IL/IN. RIPPLES IN THE FLOW WILL CONTINUE
CHANCES OF PRECIP TOMORROW...BUT KEPT ONLY LIKELY POPS TAPERING TO
CHC BY 00Z TUES. NAM AND SREF HAVE AMPLE OVERRUNNING
PRECIP...WHEREAS THE GFS GENERALLY HAS SCATTERED LIGHT PRECIP.
TRENDED WITH THE NAM12 SINCE IT NAILED THIS AFTERNOONS
PRECIP...THUS THE HIGHER POPS. FOR TEMPS...SHOULD BE A TIGHT
GRADIENT AGAIN...WITH ONLY OUR FAR S/SE WITH MILD TEMPS...AND MUCH
OF THE AREA IN THE 40S.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

FIRST HALF OF THE LONG TERM PERIOD WILL FEATURE THE CLOSED UPPER
LEVEL LOW OVER THE SW U.S. COAST.  THIS FEATURE WILL HELP KEEP A SFC
STATIONARY BOUNDARY ANCHORED FROM THE SOUTHERN PLAINS TO THE GRT LKS
REGION THROUGH THURSDAY.  THE UPPER LOW WILL THEN EJECT NEWRD THURS
WITH AN ASSOCIATED SFC WAVE...CLEARING THE MIDWEST OF PRECIP AND
ALLOWING A CANADIAN HIGH PRESSURE TO SETTLE IN FOR THE WEEKEND.

TUESDAY THROUGH THURSDAY...

EARLY TUESDAY THE SFC BOUNDARY WILL LIFT N OVER THE AREA AS A WEAK
HIGH PRESSURE OVER THE GRT LKS MOVES E.  THE SFC FRONT WILL SPREAD
SCATTERED SHOWERS OVER THE AREA.  NOT MUCH MID LEVEL ENERGY
ASSOCIATED WITH THE FRONT AT THIS TIME AND WARM MID LEVELS WILL
LIMIT LAPSE RATES...SO WILL ELIMINATE THUNDER FROM THE FORECAST AND
HOLD ONTO RAIN SHOWERS.  AS THE FRONT WILL LINGER JUST TO THE N OF
FA IN THE AFTERNOON WILL KEEP LIKELY POPS OVER NRN FA...BUT WILL
TAYLOR BACK POPS IN THE SRN FA.  WINDS WILL TURN SRLY EARLY IN THE
DAY ALLOWING STRONG WAA ADVECTION TO TAKE HOLD WARMING TEMPS UP WELL
ABOVE NORMAL.  DEPENDING ON HOW FAR NORTH THE FRONT STALLS
OUT...WILL DETERMINE HOW MUCH WE WARM UP.  RIGHT NOW...WENT FOR LOW
60S IN THE N FA TO LOW 70S IN THE S.

WEDNESDAY THE FRONT WILL SHIFT BACK SWRD AHEAD OF AN APPROACHING SFC
LOW THAT WILL TRACK UP THE FRONTAL BOUNDARY.  HAVE LIKELY POPS WITH
SLIGHT CHANCE THUNDER IN FOR WEDNESDAY AS THE FRONT WILL PROVIDE
ENOUGH FORCING FOR SHOWERS.  THUNDER IS STILL IN QUESTION DUE TO THE
LACK OF INSTABILITY FOR WED...BUT WILL KEEP IN THE FORECAST FOR
CONSISTENCY AT THIS POINT.  COULD BE QUITE A TEMP GRADIENT OVER THE
FA FOR WED DEPENDING ON FRONTAL LOCATION.  HAVE A 10 DEGREE GRADIENT
IN THE GRIDS RIGHT NOW...BUT THIS WILL NEED TO BE TWEAKED AS THE
EVENT NEARS.

A GOOD LLJ THURS MORNING WILL MAKE FOR GOOD TSRA CHANCES AS THE
SHRT/WV AND ASSOCIATED MID LEVEL TROUGH MOVES NE UP THE FRONTAL
BOUNDARY.  EXPECT THIS SHRT/WV ENERGY TO BE N OF THE FA BY THURS
AFTERNOON SO HAVE DECREASED POPS THURS AFTERNOON FROM W TO E. COOL
AIR WILL START TO SPILL INTO THE AREA THURS BEHIND THIS FINAL WAVE
PUTTING HIGHS IN THE UPPER 40S AND LOW 50S FOR THURS.

FRIDAY THROUGH SATURDAY...

CANADIAN HIGH PRESSURE WILL SPILL IN FROM THE NW FOR THE REMAINDER
OF THE EXTENDED DRYING THE FA OUT...DECREASING CLOUD COVER...AND
BRINGING COLDER TEMPS.  A LONG WAVE TROUGH WILL DEVELOP OVER THE
CONUS ALLOWING TEMPS TO COOL QUITE A BIT.  HAVE TRENDED TEMPS DOWN
IN THE EXTENDED WITH HIGHS IN THE 30S AND LOWS IN THE 20S BY THE
WEEKEND.

&&

.AVIATION (18Z TAFS)...

...SIGNIFICANT CIG/VSBY/WEATHER IMPACT TO AVIATION...

LIFR TO SOMETIMES VLIFR CONDITIONS EXPECTED THROUGHOUT THIS 24-TAF
PERIOD. WARM FRONT EXTENDING FROM NORTH OF BWG...TO JUST NORTH OF
LEX IS STILL PUSHING SLOWLY TOWARD THE OHIO RIVER. CIGS AND VSBYS
ALONG AND NORTH OF THIS BOUNDARY (SDF) WILL BE LIFR-VLIFR AT TIMES
WITH NERLY WINDS...WITH POINTS SOUTH (BWG AND LEX) IN THE MVFR VSBY
CATEGORY AND CIGS IN THE IFR/MVFR WITH WINDS OUT OF THE SOUTH.

RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE AFFECTING MOST
LOCATIONS ALONG AND WEST OF I-65...SO WILL CARRY TSRA OR SHRA VCTS
WITH CB AT SDF AND BWG BETWEEN ROUGHLY 18Z AND 21Z...WITH A 1-2 HOUR
LAG AT LEX. TOO DIFFICULT TO TIME OTHER PRECIPITATION IMPULSES...SO
AFTER THAT...WILL LIKELY ONLY CARRY VCSH.

VSBYS/CIGS WILL CONTINUE TO BE PROBLEMATIC AND LIFR OR WORSE AT SDF
AND LEX AFTER 00Z...WITH POTENTIAL FOR DENSE FOG (VLIFR VSBYS). BWG
SHOULD BE IN THE MVFR-IFR RANGE FOR CIGS/VSBYS AFTER 00Z. IF THE
WARM FRONT SAGS AS FAR SOUTH AS BWG HOWEVER...WOULD HAVE WORSE
CONDITIONS THERE THEN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AL
LONG TERM....AML
AVIATION...AL
Hazardous weather outlook, Dec 9, 3:51 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EST SUN DEC 9 2007

INZ076>079-083-084-089>092-KYZ023>043-045-049-102100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-CLARK KY-
351 PM EST (251 PM CST) SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS RAIN SHOWERS WILL BE POSSIBLE THIS EVENING...WITH BRIEF BUT
HEAVY RAINFALL BEING THE ONLY THREAT. ADDITIONALLY...AREAS OF DENSE
FOG WILL BE POSSIBLE TONIGHT MAINLY ACROSS SOUTH-CENTRAL INDIANA AND
NORTH-CENTRAL KENTUCKY. SUDDEN REDUCTIONS IN VISIBILITY MAY BE
POSSIBLE AFTER DARK TOWARD THE MONDAY MORNING COMMUTE...SO USE
CAUTION IF VENTURING OUT TONIGHT OR BEFORE SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FRONT WILL MEANDER ACROSS THE REGION MONDAY THROUGH THURSDAY.
MILD AND MOIST AIR WILL FLOW NORTH ALONG THE BOUNDARY...RESULTING
IN THE POTENTIAL FOR NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. THE
BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO EARLY
THURSDAY MORNING AS THE FRONT PUSHES THROUGH THE REGION. THE MAIN
THREATS WITH ANY OF THE STORMS WILL BE HEAVY RAINFALL...CLOUD-TO-
GROUND LIGHTNING...AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DENSE FOG...HEAVY
RAINFALL OR RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

KYZ046>048-053>057-061>067-070>078-081-082-102100-
WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 PM EST (251 PM CST) SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING
AND OVERNIGHT HOURS. ANY THUNDERSTORM THAT OCCURS WILL PRODUCE
CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINFALL AND POSSIBLY GUSTY
WINDS.

AFTER MIDNIGHT...PATCHY DENSE FOG WILL BE POSSIBLE AS WELL.
VISIBILITIES MAY BE REDUCED TO BELOW A HALF MILE AT TIMES AFTER
MIDNIGHT TOWARD THE MONDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FRONT WILL MEANDER ACROSS THE REGION MONDAY THROUGH THURSDAY.
MILD AND MOIST AIR WILL FLOW NORTH ALONG THE BOUNDARY...RESULTING
IN THE POTENTIAL FOR NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. THE
BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO EARLY
THURSDAY MORNING AS THE FRONT PUSHES THROUGH THE REGION. THE MAIN
THREATS WITH ANY OF THE STORMS WILL BE HEAVY RAINFALL...CLOUD-TO-
GROUND LIGHTNING...AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DENSE FOG...HEAVY
RAINFALL OR RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

AML/AL

In the hours before

Special weather statement, Dec 9, 12:27 PM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1227 PM EST SUN DEC 9 2007

INZ076>079-083-084-089>092-KYZ023>025-028>034-038-045-053-091900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN...HODGENVILLE
1227 PM EST SUN DEC 9 2007 /1127 AM CST SUN DEC 9 2007/

...SHOWERS AND THUNDERSTORMS OVERSPREADING THE REGION THIS AFTERNOON...

A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT
40 TO 50 MPH WILL AFFECT SOUTH CENTRAL INDIANA AND ALL OF NORTH
CENTRAL KENTUCKY DURING THE EARLY AFTERNOON HOURS. RAIN AND
SCATTERED THUNDERSTORMS WILL REACH LOUISVILLE BETWEEN 1230 AND 1
PM EST...THEN AREAS EAST OF THE CITY AFTER 1 PM.

SOME OF THE RAIN WILL BE HEAVY WHICH WILL CAUSE PONDING OF WATER
ON ROADS...UNDERPASSES...AND LOW LYING AREAS AS WELL AS REDUCED
VISIBILITIES. RAINFALL AMOUNTS BETWEEN NOON AND 3 PM EST SHOULD
AVERAGE FROM ONE QUARTER TO THREE QUARTERS OF AN INCH...BUT SOME
LOCATIONS MAY RECEIVE UP TO ONE AND ONE HALF INCHES OF RAIN. THIS
MAY ALSO CAUSE RISES IN CREEKS AND SMALL STREAMS...ESPECIALLY
OVER PARTS OF SOUTH CENTRAL INDIANA WHICH EXPERIENCED MODERATE TO
HEAVY RAIN ALREADY THIS MORNING.

USE EXTREME CAUTION IF DRIVING AND SLOW DOWN.

KYZ026-027-061>063-070-071-091900-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN
1127 AM CST SUN DEC 9 2007

...SHOWERS AND A FEW THUNDERSTORMS EXPECTED THROUGH EARLY AFTERNOON...

A CLUSTER OF RAIN AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST AT
40 TO 50 MPH WILL AFFECT PARTS OF SOUTH CENTRAL KENTUCKY THROUGH
EARLY AFTERNOON. LOCATIONS NEAR AND WEST OF INTERSTATE 65 AND
ALONG AND EAST OF THE WILLIAM NATCHER PARKWAY SHOULD EXPERIENCE THE
MOST WIDESPREAD RAINFALL...OR FROM BOWLING GREEN NORTHWARD.

SOME OF THE RAIN WILL BE HEAVY AT TIMES WHICH WILL CAUSE PONDING
OF WATER ON ROADS...UNDERPASSES...AND LOW LYING AREAS. RAINFALL
AMOUNTS THROUGH 2 PM CST SHOULD AVERAGE FROM ONE QUARTER TO ONE
HALF INCH WITH A SOME LOCATIONS RECEIVING FROM ONE HALF TO ONE
INCH. THE RAIN WILL THEN DIMINISH AFTER ABOUT 2 PM CST.

USE EXTRA CAUTION IF DRIVING AND SLOW DOWN.

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:12 PM ESTDense Fog AdvisoryLMKAdair, Allen, Barren, Butler, Casey, Clinton and 11 more9 hr

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.